MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERMAFIX FIXATION SYSTEM 15 COUNT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. PERMAFIX FIXATION SYSTEM 15 COUNT; STAPLE, IMPLANTABLE
Catalog Number 0113119
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation at this time.Without the subject product, we are unable to determine a root cause or probable root cause of the permafix device misfiring/failing to fixate.If/when the device is returned for evaluation, a supplemental mdr will be sent.Review of the dhr showed component acceptability and traceability were confirmed through incoming inspection records for traceable components used.All process steps were completed per manufacturing procedures and met specification.Lot qty.(b)(4) units.There have been no other complaints reported for this lot to date.Device not available for evaluation.
 
Event or Problem Description
It was reported that during a laparoscopic inguinal tapp procedure, the permafix failed to fire after the first fastener was deployed.The fastener that was deployed did not provide adequate fixation, however there were no broken, loose or proud fasteners in the body as a result of the problem.There was a prolongation of the case while the surgeon obtained another permafix device to complete the procedure.As reported, there was no injury or impact to the patient.

Brand Name
PERMAFIX FIXATION SYSTEM 15 COUNT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9914237
Report Number1213643-2020-03154
Device Sequence Number16991194
Product Code GDW
UDI-Device Identifier00801741016714
UDI-Public(01)00801741016714
Combination Product (Y/N)N
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Catalogue Number0113119
Device Lot NumberHUDT0188
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2020
Initial Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR